MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ SPONGE COUNTING BAG; COUNTER, SPONGE, SURGICAL

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP SURGICOUNT+ SPONGE COUNTING BAG; COUNTER, SPONGE, SURGICAL
Catalog Number 0694-002-010
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Per the user facility, the circulating nurse closed the case before performing her final sponge count.Since it was a hip procedure, x ray was called into the room to scan the patient when the sponge was found.An additional procedure was performed to remove the sponge.The additional procedure was completed successfully without a clinically significant delay; no medical intervention or adverse consequences were reported.
 
Additional Manufacturer Narrative
Update: d9, h3, h6.Correction: follow-up report submitted to document the device log files and device were not available for evaluation.
 
Event or Problem Description
Per the user facility, the circulating nurse closed the case before performing her final sponge count.Since it was a hip procedure, x ray was called into the room to scan the patient when the sponge was found.An additional procedure was performed to remove the sponge.Per additional information, the device was not used to count the sponges out.The user facility has no further information on the reported event.The additional procedure was completed successfully without a clinically significant delay; no medical intervention or adverse consequences were reported.

Brand Name
SURGICOUNT+ SPONGE COUNTING BAG
Common Device Name
COUNTER, SPONGE, SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
Manufacturer Contact
kelsey barla
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key22372936
Report Number3015967359-2025-01194
Device Sequence Number8091501
Product Code LWH
UDI-Device Identifier57613327519506
UDI-Public(01)57613327519506
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number0694-002-010
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown